I have been prescribed 4 puffs twice a day on Qvar, and it's helping with the breathing but it's also making me voraciously hungry ALL THE TIME. My Doctor seems to think that this dosage will be helpful for me, but I'm concerned. I also take Marshmallow Root to thin the mucus and wonder if that could have any interactions with the Qvar. Any thoughts/comments/suggestions? I'm scared to be on steroids for such a long length of time as I'm already overweight.
There are other possible concerns to long-term steroid use, aside from just the weight gain. You could also experience compromised immunity, fluid retention and other issues.
And as to feeling hungry, you'll really have to put some willpower into controlling how much you eat and instead of eating more, when you know you don't really need to, drink more water or other fluids, as long as there isn't any medical reason that you can't.
And I didn't find any warnings about the Marshmallow Root and steroids, but most of the information available is purely anecdotal, as testing hasn't actually been done.